Alert archive / Florida / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 269, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 12, 2006, 8:21 PM EDT for Jefferson County, Wakulla County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 12, 2006, 8:21 PM EDT (00:21 UTC)
- Expired
- Aug 12, 2006, 8:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
Counties Jefferson County, FL, Wakulla County, FL
The radar
The Tallahassee radar (KTLH), 22 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 1:45 PM EDT, 6 hours 36 minutes earlier.
Area forecast discussion, Aug 12, 1:45 PM EDT, 6 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 145 PM EDT SAT AUG 12 2006 .SYNOPSIS...WIDELY SCATTERED CONVECTION IS DEVELOPING ACROSS THE CWA EARLY THIS AFTERNOON...WITH ONE BATCH ALONG THE SEA BREEZE FRONT OVER THE FL PANHANDLE...AND ANOTHER TO THE N OVER AL/GA IN ASSOCIATION WITH THE FRONTAL BOUNDARY. STILL EXPECT CONVECTION TO FILL IN ACROSS THE AREA DURING THE REMAINDER OF THE AFTERNOON... ESPECIALLY AS OUTFLOW BOUNDARY INTERACTIONS BEGIN TO TAKE PLACE. OVER THE COASTAL WATERS...WINDS HAVE VEERED AROUND FROM SW TO W AND REMAIN AROUND 10 KTS. && .SHORT TERM...AS THE UPPER RIDGE OVER THE EASTERN GULF OF MEXICO SLIDES WESTWARD...THE SHORTWAVE TROF OVER THE WESTERN ATLANTIC WILL AMPLIFY AND ALLOW THE WEAK COLD FRONT TO THE N TO PUSH SOUTHWARD INTO THE CWA ON SUNDAY. THIS WILL KEEP POPS ELEVATED FOR THE REMAINDER OF THE WEEKEND...WITH THE SFC RIDGE BEHIND THE COLD FRONT PROVIDING SOMEWHAT DRIER AIR TO THE REGION ON MONDAY AND TUESDAY. HIGH TEMPS ARE ALSO EXPECTED TO RETURN TO NEAR CLIMO LEVELS THESE NEXT FEW DAYS...AFTER MID TO UPPER 90S HAVE BEEN THE RULE OF MUCH OF THE MONTH OF AUGUST. && .LONG TERM...A FAIRLY AMPLIFIED MID/UPPER LEVEL PATTERN WILL DOMINATE THE MEDIUM RANGE PERIOD. SHORT WAVE TROUGH MOVING FROM THE EASTERN GREAT LAKES AND OH VALLEY INTO THE NORTHEAST ON TUESDAY WILL PUSH A COLD FRONT INTO THE DEEP SOUTH...AND EXTEND FROM SOUTHERN MS ACROSS NORTH CENTRAL GA THROUGH EAST CENTRAL NC WEDNESDAY NIGHT. WEAK LOW PRESSURE WAVES ALONG THE BOUNDARY WILL KEEP IT NORTH OF OUR CWFA THROUGH THURSDAY. THEN STRONGER SURFACE HIGH PRESSURE WEDGE SETS UP ON FRIDAY...WITH THE BOUNDARY SINKING FURTHER SOUTH INTO NORTHERN FL. HIGH PRESSURE RIDGE TO THE NORTH AND RESULTANT OFFSHORE FLOW ON TUESDAY SUPPORTS BELOW CLIMO POPS AND ABOVE CLIMO TEMPS. THEN RIDGE MOVES EAST ALLOWING ONSHORE FLOW TO COMMENCE ON WEDNESDAY. POPS AND TEMPS RETURN TO CLIMO THURSDAY AND FRIDAY WITH THE ASSOCIATED FRONT. && .MARINE...GENERALLY LIGHT WINDS WITH SEVERAL DIRECTIONAL CHANGES ARE EXPECTED THROUGH THE PERIOD. && .AVIATION...WILL SEE AREAS OF MVFR CIGS AND VIS THIS AFTN DUE TO SHRA/TSRA ACTIVITY. HAVE INCLUDED TEMPO GROUPS AT ALL BUT PFN AS IT LOOKS LIKE MOST OF THE COASTAL ACTIVITY IS WINDING DOWN. WITH THE BOUNDARY PUSHING FURTHER SOUTH TONIGHT...STILL EXPECTING ONGOING ACTIVITY OVERNIGHT...AT LEAST THE FIRST PART OF THE NIGHT...UP AT DHN AND ABY. DEPENDING ON WHO GETS SOME DECENT RAINFALL THIS AFTN...MAY ALSO SEE SOME PATCHY FOG IN THE EARLY MORNING AS WELL. HIGHER CHANCES OF RAIN FOR OUR SOUTHERN TAF SITES AND TWEB ROUTES TOMORROW WILL NECESSITATE TEMPOS AGAIN LATE MORNING AND ONGOING THROUGH THE END OF THE TAF PERIOD. && .FIRE WEATHER...NO CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 75 91 74 91 / 30 60 40 50 PANAMA CITY 79 92 76 91 / 30 50 30 50 DOTHAN 73 90 73 92 / 40 50 30 50 ALBANY 73 91 74 92 / 40 50 30 30 VALDOSTA 74 89 72 91 / 40 60 40 40 CROSS CITY 75 90 73 91 / 30 60 40 50 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. && AVIATION/FIRE WEATHER...MCNATT PUBLIC/MARINE...GOULD LONG TERM...JAMSKI
Hazardous weather outlook, Aug 12, 5:30 AM EDT, 14 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 530 AM EDT SAT AUG 12 2006 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ750-755-770-775-131000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL OUT TO 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM 20 TO 60 NM- 430 AM CDT SAT AUG 12 2006 /530 AM EDT SAT AUG 12 2006/ THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE GULF OF MEXICO WATERS. .DAY ONE...TODAY AND TONIGHT... A WEAK FRONT FROM THE MIDDLE MISSISSIPPI VALLEY INTO THE SOUTHEAST WILL SINK SOUTH INTO SOUTHERN PORTIONS OF ALABAMA AND GEORGIA TONIGHT. INCREASING GULF MOISTURE...DAYTIME HEATING AND RESIDUAL OUTFLOW BOUNDARIES FROM FRIDAYS CONVECTION WILL TRIGGER SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS OVER SOUTHEAST ALABAMA AND MUCH OF SOUTH GEORGIA...MAINLY DURING THE AFTERNOON AND EVENING HOURS. CONVECTIVE COVERAGE OVER THE FLORIDA PANHANDLE AND BIG BEND WILL BE MORE SCATTERED...ASSOCIATED WITH THE AFTERNOON SEA BREEZE INFLUENCE. SOME OF THE STORMS THAT DEVELOP WILL BECOME STRONG WITH GUSTY WINDS...VERY HEAVY RAINFALL AND FREQUENT LIGHTNING. AN ISOLATED SEVERE STORM WILL ALSO BE POSSIBLE. TEMPERATURES WILL NOT BE AS WARM TODAY DUE TO INCREASED CLOUD COVER...WITH AFTERNOON HIGHS MAINLY IN THE LOWER 90S. THESE TEMPERATURES COMBINED WITH DEW POINTS IN THE 70 TO 75 DEGREE RANGE WILL GENERATE HEAT INDICES FROM 95 TO 100 DEGREES. ALSO...WIND...WAVE...AND TIDAL CONDITIONS SUPPORT STRONGER AND MORE FREQUENT RIP CURRENTS TODAY ALONG THE FLORIDA PANHANDLE AND BIG BEND BEACHES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THE FRONT WILL CONTINUE TO PUSH INTO NORTH FLORIDA ON SUNDAY AND INTO THE ADJACENT GULF WATERS SUNDAY NIGHT. THE BEST CHANCES FOR SHOWERS AND THUNDERSTORMS WILL OCCUR ALONG AND AHEAD OF THE FRONT. WHILE NO WIDESPREAD SEVERE WEATHER IS EXPECTED...SOME STORMS MAY BE STRONG IN THE AFTERNOON WITH GUSTY WINDS...VERY HEAVY RAINFALL AND FREQUENT LIGHTNING. HIGH PRESSURE WILL BUILD OVER THE SOUTHEAST STATES EARLY NEXT WEEK...WITH BELOW NORMAL RAIN CHANCES AND ABOVE NORMAL TEMPERATURES. INCREASING GULF MOISTURE AND AN APPROACHING FRONT WILL BRING RAIN CHANCES AND TEMPERATURES BACK TO NORMAL FOR THE LATTER HALF OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...BUT SPOTTERS ARE URGED TO MONITOR THE WEATHER SITUATION SHOULD CONDITIONS CHANGE THIS AFTERNOON. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE. JAMSKI
In the hours before
Special weather statement, Aug 12, 4:33 PM EDT, 3 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 433 PM EDT SAT AUG 12 2006 GAZ130-131-122130- BEN HILL-IRWIN- 433 PM EDT SAT AUG 12 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR BEN HILL AND IRWIN COUNTIES... * UNTIL 530 PM EDT AT 432 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR FITZGERALD...MOVING SOUTHEAST AT 15 MPH. SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LANIER
Special weather statement, Aug 12, 5:00 PM EDT, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 500 PM EDT SAT AUG 12 2006 GAZ124-126-122200- LEE-TERRELL- 500 PM EDT SAT AUG 12 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR LEE AND TERRELL COUNTIES... * UNTIL 600 PM EDT AT 455 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES SOUTHWEST OF PLAINS...OR 11 MILES NORTH OF DAWSON...MOVING SOUTHEAST AT 20 MPH. SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING WINDS OF 30 TO 40 MPH...TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (850) 942-8833. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 52-LANIER
Special weather statement, Aug 12, 5:45 PM EDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 545 PM EDT SAT AUG 12 2006 FLZ019-122245- MADISON- 545 PM EDT SAT AUG 12 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR MADISON COUNTY... * UNTIL 645 PM EDT AT 534 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12 MILES WEST OF MADISON...MOVING EAST AT 15 MPH. THIS STORM WILL BE NEAR... 5 MILES SOUTH OF MADISON BY 610 PM EDT. PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (850) 942-8833. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 12-WATSON
Special weather statement, Aug 12, 5:54 PM EDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 554 PM EDT SAT AUG 12 2006 GAZ125-122300- DOUGHERTY- 554 PM EDT SAT AUG 12 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR DOUGHERTY COUNTY... * UNTIL 700 PM EDT AT 552 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR TURNER CITY...OR NEAR ALBANY...MOVING SOUTHEAST AT 15 MPH. WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING WINDS OF 30 TO 40 MPH...TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (850) 942-8833. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 52-LANIER
Special weather statement, Aug 12, 6:58 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 658 PM EDT SAT AUG 12 2006 FLZ017-122330- LEON- 658 PM EDT SAT AUG 12 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR LEON COUNTY... * UNTIL 730 PM EDT AT 654 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12 MILES SOUTHEAST OF QUINCY...OR 12 MILES WEST OF TALLAHASSEE...MOVING SOUTHEAST AT 10 MPH. WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING WINDS OF 30 TO 40 MPH...TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (850) 942-8833. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 12-WATSON
Special weather statement, Aug 12, 8:09 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 809 PM EDT SAT AUG 12 2006 FLZ027-130115- WAKULLA- 809 PM EDT SAT AUG 12 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR WAKULLA COUNTY... * UNTIL 915 PM EDT AT 803 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR SAINT MARKS...MOVING SOUTHEAST AT 20 MPH. WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (850) 942-8833. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 12-WATSON
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 8:03 PM EDT | Special Marine Warning | TAE | 57 min | |
| Aug 12, 8:57 PM EDT | Special Marine Warning | TAE | 63 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.